Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2005, 5:41 PM EDT for Anson County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 5:41 PM EDT (21:41 UTC)
- Expired
- May 10, 2005, 6:18 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Columbia radar (KCAE), 151 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 102141 SVRRAH NCC007-102215- /O.NEW.KRAH.SV.W.0022.050510T2141Z-050510T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 541 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT * AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LILESVILLE...OR ABOUT 8 MILES EAST OF WADESBORO. MOVING NORTHWEST AT 20 MPH. PENNY SIZED HAIL IS LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LILESVILLE... WADESBORO... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3481 7993 3491 7986 3510 7996 3499 8019 $$ 11
2 follow-up statements
000 WWUS52 KRAH 102202 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 600 PM EDT TUE MAY 10 2005 NCC007-102215- /O.CON.KRAH.SV.W.0022.000000T0000Z-050510T2215Z/ ANSON NC- 600 PM EDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR EASTERN ANSON COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LILESVILLE...OR ABOUT NEAR WADESBORO. THIS STORM WAS MOVING NORTHWEST AT 20 MPH. GOLF BALL SIZE HAIL WAS REPORTED WITH THIS STORM. ANOTHER STRONG STORM IS DEVELOPING SOUTHEAST OF THIS STORM NEAR CORDOVA. LAT...LON 3482 7994 3491 7988 3510 7996 3499 8019 $$ RHJ/GIH
000 WWUS52 KRAH 102218 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT TUE MAY 10 2005 NCC007-102227- /O.EXP.KRAH.SV.W.0022.000000T0000Z-050510T2215Z/ ANSON NC- 617 PM EDT TUE MAY 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANSON COUNTY EXPIRED AT 615 PM EDT... LAT...LON 3482 7994 3491 7988 3510 7996 3499 8019 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:00 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 10, 2:00 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... TONIGHT...AN UPPER LOW CUTS OFF OVER THE SAVANNAH BASIN AND DRIFTS SLOWLY SOUTH WITH A WEAK INVERTED TROUGH AT 850 EXTENDING INTO THE CENTRAL NC PIEDMONT. MOIST AXIS WITH THE INVERTED TROUGH SHOULD BE A FOCUS FOR SCATTERED SHOWERS AND POSSIBLE THUNDER MAINLY EARLY TONIGHT...DECREASING AFTER MIDNIGHT. HIGHEST CHANCE POPS WILL BE SW TOWARD ANSON AND STANLY COUNTIES...LOWERING TO THE NE TO ONLY A SLIGHT CHANCE OR LESS IN THE HALIFAX/EDGECOMBE COUNTY AREAS. TEMPERATURE GUIDANCE FOR LOWS IN THE UPPER 50S TO AROUND 60 IS FAVORED. WED-THU...RIDGING TAKES HOLD ALOFT AS THE SAVANNAH BASIN LOW SETTLES SOUTH AND WEAKENS. SURFACE HIGH PRESSURE BUILDS IN THE TENNESSEE VALLEY THAT BEGINS TO PUSH WINDS FROM THE WNW IN DOWNSLOPE FASHION ACROSS THE AREA ON THU. MID LEVEL MOISTURE REMAINS IN THE MIX TO HELP GROW AFTERNOON CU EACH DAY...BUT DRYNESS IN THE LOWEST LAYERS AND ALOFT SHOULD INHIBIT DEEP CONVECTION...THOUGH WITH ISOLATED CELLS IN CONVERGENCE BOUNDARIES POSSIBLE. AT THIS TIME...ITS DIFFICULT TO FIND SURFACE CONVERGENCE BOUNDARIES WITH EACH MODEL HAVING A DIFFERENT RENDITION. DAYTIME MAXIMA SHOULD WARM FROM 81-86 WED TO 85-90 ON THU...ASSUMING CLOUDINESS REMAINS SCATTERED FOR MOST OF THE DAY. WED NIGHT LOWS MAINLY 60-65. THU NGT-FRI...NAM IS MORE FORCEFUL THAN GFS IN PUSHING A BACK DOOR COLD FRONT AND COOLER AIR INTO THE REGION BY FRIDAY. BOTH SUGGEST A FRONTAL RAIN BAND ACROSS THE AREA LATE THU-THU NIGHT WITH THE RAIN THREAT CONTINUING INTO FRI ON THE GFS BUT DRYING OUT ON THE NAM. FRI...WE WILL KEEP THE SLIGHT/SMALL CHANCE POPS CONFINED SOUTH AND WEST... WITH DRIER MORE STABLE CONDITIONS NE. LOWS AGAIN 60-65. HIGHS FRI 75 NE TO 82 SW. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... UPPER RIDGING OVER THE EASTERN SEABOARD WILL SHIFT EAST EARLY THIS WEEKEND. IN ADDITION...SURFACE HIGH PRESSURE WILL GRADUALLY SHIFT OFFSHORE RESULTING IN MOIST RETURN FLOW WHICH WILL LINGER INTO TUESDAY. THERE ARE FEW FORCING INDICATORS TO FOCUS PRECIPITATION INITIALLY AND EXPECT SCATTERED DIURNAL CONVECTION SATURDAY. SHOWERS AND TSTMS WILL BE A BIT MORE WIDESPREAD...STILL IN THE CHANCE POP CATEGORY...DUE TO CONTINUED MOISTURE ADVECTION AND APPROACHING FRONT SUNDAY AND MONDAY. WILL ALSO CONTINUE CHANCE POPS TUESDAY DUE TO TIMING UNCERTAINTY. HIGHS MAINLY IN THE MID AND UPPER 70S THROUGH THE PERIOD. && .AVIATION... VFR CEILINGS EXPECTED THROUGH THE TAF PERIOD...BUT COULD NEED TO BE REVISITED FOR POSSIBLE LOW STRATUS LATE TONIGHT IF AIRPORT LOCATIONS EXPERIENCE A SHOWER THIS EVENING. BROKEN CUMULUS FIELD EXPECTED TO DEVELOP ACROSS THE SOUTHERN TIER INITIALLY BY 20Z...WITH SCATTERED SHOWERS AND PERHAPS TSRA LINGERING UNTIL AROUND MIDNIGHT. SCATTERED NATURE OF THE CONVECTION ARGUES AGAINST INCLUDING AS PREDOMINANT WEATHER...SO WILL USE VICINITY QUALIFIERS PENDING ACTUAL DEVELOPMENT. LIGHT SOUTHWEST TO SOUTHERLY WINDS THIS AFTERNOON BECOMING LIGHT AND VARIABLE OVERNIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG LONG TERM...MLM AVIATION...MLM
Hazardous weather outlook, May 10, 4:12 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EDT TUE MAY 10 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 412 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RA
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.